Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 25, 2000, 6:56 PM EDT for Scotland County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2000, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 25, 2000, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Scotland County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 252257 SVRRDU NCC165-252330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 656 PM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTLAND COUNTY IN NORTH CAROLINA * UNTIL 730 PM EDT * AT 656 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER LAURINBURG...PRODUCING PEA TO DIME SIZE HAIL MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GIBSON BY 705 PM EDT DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT.G..LON 3471 7935 3485 7948 3470 7977 3452 7961
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:05 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 25, 2:05 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT FRI AUG 25 2000 CLOUDS AND CONVECTION STAYING AROUND THROUGH THE AFTERNOON VIA AREA TO THE EAST OF THE 700MB/850MB TROUGH. AS MENTIONED THIS MORNING... SLOW MOVEMENT OF THIS FEATURE HAS OCCURRED AND SHOULD KEEP THE CLOUDS THROUGH THE EVENING HOURS ALONG WITH THE CONVECTION ACROSS THE EASTERN HALF OF THE CWA. FOR TONIGHT THE WATER VAPOR IMAGERY DOES SHOW A VORTMAX IN THE FLOW ON THE OHIO/PENN STATE LINE. THE VORTMAX HAS A VORTLOBE EXTENDING TO THE SOUTHEAST AND THE MOUNTAINS OF EAST TENN/NORTHERN GEORGIA. THE ORIGIN VORTMAX IS OCCLUDED AND FORMS A NEW VORTMAX FURTHER SOUTH. THIS ONE MOVES THROUGH THE VIRGINIA/NC BORDER. THIS ABOUT THE TIME OF THE FRONT BEING IN THAT AREA. THE MESOETA REALLY SPINS UP A SOUTHERN VORTMAX ACROSS THE SOUTHERN FOOTHILLS AND MOVES IT INTO COLUMBIA'S AREA. THIS IS LESS BELIEVABLE AS THAT IS NOT THE BOTTOM OF THE TROUGH AND WOULD FORM JUST DUE TO VORTEX STRETCHING PASSING OVER THE SOUTHERN MOUNTAINS. MORE BELIEVABLE THAT THIS WOULD OCCUR IN THE NORTHERN MOUNTAINS. THUS A BIT OF UNCERTAINTY EXISTS IN THE FIRST PERIOD. THE FORECAST WILL INCLUDE A ISOLATED CHANCE OF SHOWERS OVERNIGHT IN THE NORTHERN ZONES. NEXT SYSTEM TO COME IN WILL BE LATE DAY SUNDAY INTO SUNDAY NIGHT. THIS HAD ALREADY BEEN INTRODUCED INTO THE EXTENDED AND WILL CONTINUE THIS TREND AND MENTION SUNDAY NIGHT CHANCE INTO MONDAY AS WELL. ALL IN ALL A PARTLY CLOUDY WEEKEND WITH LOW LEVEL MOISTURE HANGING AROUND UNTIL MID LEVEL VORTICES MOVE ACROSS THE REGION TONIGHT AND SUNDAY EVENING-MONDAY TO HELP AID CONVECTION. TEMPERATURES ALREADY IN LINE. MAY GIVE THINGS MORE OF A RANGE WITH A GRADUAL WARMING TREND THROUGH MONDAY MORNING. .RAH...NONE. CLINE
In the hours before
Local storm report, Aug 25, 4:20 PM EDT, 2 hours 36 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
420 PM EDT FRI AUG 25 2000
****DELAYED REPORT*****
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 SW HARRELLS NC WIND DAMAGE
08/24/00 SAMPSON PUBLIC REPORTED SEVERAL
TREES DOWN ON/NEAR HIGHWAY
BETWEEN HARRELLS AND
IVANHOE. (TIME
APPROXIMATE).
NThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.